Alert archive / Louisiana / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 128, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 14, 2002, 7:26 PM CDT for Union Parish, Louisiana. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2002, 7:26 PM CDT (00:26 UTC)
- Expired
- Jul 14, 2002, 8:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Union Parish, LA
The radar
The Shreveport radar (KSHV), 143 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.4 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2066 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 846 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
554 WUUS54 KSHV 150026 SVRSHV LAC111-150115- /NEW.KSHV.SV.W.0250.150022-150115/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 722 PM CDT SUN JUL 14 2002 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... UNION PARISH IN NORTH CENTRAL LOUISIANA * UNTIL 815 PM CDT * AT 722 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES WEST OF MARION... OR ABOUT 5 MILES NORTH OF FARMERVILLE. THE STORM WAS MOVING EAST NEAR 15 MPH. THIS STORM WILL EFFECT MARION BY 745 PM. THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... UNION PARISH IN NORTH CENTRAL LOUISIANA UNTIL 815 PM CDT. LAT...LON 3276 9250 3277 9222 3294 9221 3294 9248
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 1:45 PM CDT, 5 hours 41 minutes earlier.
Area forecast discussion, Jul 14, 1:45 PM CDT, 5 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 145 PM CDT SUN JUL 14 2002 SATELLITE IMAGERY SHOWS AN UPPER LOW SPINNING ACROSS WESTERN ARKANSAS. THIS FEATURE WILL MEANDER ACROSS SOUTHEAST OKLAHOMA/WESTERN ARKANSAS TONIGHT AND EARLY MONDAY...BEFORE MOVING NORTH INTO NORTH ARKANSAS AND SOUTHERN MISSOURI...BY MONDAY NIGHT. THEN BY TUESDAY...THE FORECAST AREA WILL BE BETWEEN A TROUGH AXIS FROM W TEXAS...INTO MISSOURI...AND A RIDGE TO THE EAST. WITH THE PROXIMITY OF THE UPPER LOW...AND A WEAK BOUNDARY ACROSS THE REGION ON MONDAY...SCATTERED CONVECTION IS ONCE AGAIN EXPECTED...ESPECIALLY IN THE AFTERNOON INTO THE EVENING. AS THE UPPER LOW SHIFTS NORTH...AND A RIDGE BUILDS INTO THE REGION FROM THE EAST...A DEEP SOUTHERLY FLOW IS EXPECTED TO SET UP LATE MONDAY NIGHT INTO TUESDAY. MODELS SHOW A SOUTHERLY 20 TO 30 KT LOW LEVEL JET DEVELOPING AND SOME UPPER LEVEL DIVERGENCE ON TUESDAY...ESPECIALLY ACROSS EAST TEXAS. THUS WILL KEEP CHANCE POPS IN THE FORECAST ON TUESDAY. BY WEDNESDAY...POPS WILL BE SLIGHT ACROSS THE SOUTHERN PORTIONS OF THE FORECAST AREA...BUT WILL CONTINUE CHANCE ACROSS THE NORTHERN SECTIONS OF THE REGION...AS MORE MOISTURE WILL BE AVAILABLE AND A WEAK SHEAR AXIS WILL BE PRESENT. IN THE EXTENDED...THURSDAY THROUGH SUNDAY...A RIDGE OF HIGH PRESSURE WILL BUILD INTO THE AREA AND DOMINATE THE WEATHER PATTERN. THIS WILL RESULT IN MAINLY DRY WEATHER WITH AFTERNOON TEMPERATURES RETURNING TO THE MID 90S. HOWEVER...A WEAK TROUGH AXIS WILL SKIRT THE NORTH AND EASTERN SECTIONS OF THE REGION ON FRIDAY...WHICH WILL RESULT IN A SLIGHT CHANCE OF CONVECTION. ISOLATED SUMMERTIME CONVECTION IS ALSO POSSIBLE SATURDAY AND SUNDAY. 22 PRELIMS... SHV 71/89/72/89 3435 MLU 71/88/72/89 3435 TXK 72/88/73/88 3435 TYR 72/89/73/87 3445 LFK 71/90/73/88 3445 .SHV...NONE.
Nearby
Severe Thunderstorm Warnings in Louisiana, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.